Open Access
June, 1955 The Ratio of Variances in a Variance Components Model
W. A. Thompson Jr.
Ann. Math. Statist. 26(2): 325-329 (June, 1955). DOI: 10.1214/aoms/1177728550


Our discussion will concern primarily $\lambda$, the ratio of two variances which arise in discussing the "mixed" incomplete block model. In Section 1 we find first the class of invariant statistics for a test involving this ratio and second the joint distribution of these statistics. In Section 2 we use these statistics to construct a test (with certain optimum properties) of the hypothesis $\lambda < \lambda_0$ versus $\lambda > \lambda_1$.


Download Citation

W. A. Thompson Jr.. "The Ratio of Variances in a Variance Components Model." Ann. Math. Statist. 26 (2) 325 - 329, June, 1955.


Published: June, 1955
First available in Project Euclid: 28 April 2007

MathSciNet: MR70113
Digital Object Identifier: 10.1214/aoms/1177728550

Rights: Copyright © 1955 Institute of Mathematical Statistics

Vol.26 • No. 2 • June, 1955
Back to Top